Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 419, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2021, 9:12 AM CDT for Dewey County, Ellis County, Woodward County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 9:12 AM CDT (14:12 UTC)
- Expired
- Jul 25, 2021, 10:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dewey County, OK, Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 135 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS54 KOUN 251412
SVROUN
OKC043-045-153-251500-
/O.NEW.KOUN.SV.W.0419.210725T1412Z-210725T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
912 AM CDT Sun Jul 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Ellis County in northwestern Oklahoma...
Northwestern Dewey County in northwestern Oklahoma...
South central Woodward County in northwestern Oklahoma...
* Until 1000 AM CDT.
* At 912 AM CDT, a severe thunderstorm was located 6 miles west of
Vici, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vici.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 9945 3609 9920 3596 9938 3601 9938
3601 9943 3611 9954
TIME...MOT...LOC 1412Z 308DEG 6KT 3612 9940
HAIL...1.00IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:49 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 25, 5:49 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
549 AM CDT Sun Jul 25 2021
...New AVIATION, UPPER AIR...
.SHORT TERM...
(Today and tonight)
Issued at 227 AM CDT Sun Jul 25 2021
Weak warm advection will allow for some isolated showers and a
thunderstorm or two this morning over northern OK. A Heat Advisory
is in effect today through 7pm for areas along and east of I-35
as heat indices will hover around 105-107 this afternoon. Mid-
level ridging, along with warm 850 mb temperatures and low 70s
dewpoints will aid in hot and muggy conditions across the state.
Later this afternoon, a convective complex is expected to move
through Kansas, and an associated weak boundary should push off
into parts of northern OK. In doing so, weak convergence along
this boundary should allow for some storms to initiate along it,
as a moist boundary layer is already in place. These storms are
not expected to reach much further than central OK, as steering
flow is weak.
Bunker
&&
.LONG TERM...
(Monday through Saturday)
Issued at 227 AM CDT Sun Jul 25 2021
The aforementioned convection along northern OK will linger
through Monday morning and into the early parts of the afternoon.
Model guidance differs on the evolution of precipitation, so will
keep low probabilities across northern OK through Monday
afternoon.
Mid-level ridging will become dominate the Central and Southern
Plains through the long term. Heat advisory criteria could be met
each day in the long term, but confidence at the moment in any
particular area is low at this time. Any precipitation over the
area seems to be unlikely through the remainder of the week.
Bunker
&&
.AVIATION...
(12Z TAFS)
Issued at 544 AM CDT Sun Jul 25 2021
A few showers and thunderstorms are expected this morning, with
additional chances this afternoon. Most of the precipitation
should remain over northern and western OK before 00Z. However,
have not included any mention of precip in the terminals for this
morning. Winds will generally remain south to southeast. Scattered
cumulus and cirrus are expected by this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 73 96 75 / 0 30 20 10
Hobart OK 99 73 98 74 / 0 40 10 10
Wichita Falls TX 101 73 101 76 / 0 10 10 0
Gage OK 97 70 95 71 / 40 50 20 20
Ponca City OK 95 73 91 73 / 20 50 30 10
Durant OK 99 75 100 76 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 7 PM CDT this evening for
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...03
LONG TERM....03
AVIATION...50Hazardous weather outlook, Jul 25, 4:09 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 409 AM CDT Sun Jul 25 2021 OKZ004>048-050>052-TXZ083>090-260915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 409 AM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this afternoon. .Thunderstorms... Scattered thunderstorms are possible this afternoon across portions of northern Oklahoma, and may continue to spread southward into central OK overnight. A few strong wind gusts and brief heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will remain possible across portions of central and northern Oklahoma thru Monday. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region through next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 25, 9:09 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 909 AM CDT Sun Jul 25 2021 OKZ009-010-014>016-251445- Woodward OK-Roger Mills OK-Dewey OK-Custer OK-Ellis OK- 909 AM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward... northeastern Roger Mills...western Dewey...northwestern Custer and east central Ellis Counties Until 945 AM CDT... AT 908 AM CDT, strong thunderstorms were along a line extending from near Woodward to 8 miles west of Camargo, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Woodward, Vici, Leedey, Camargo and Sharon. LAT...LON 3643 9926 3574 9928 3602 9949 3653 9947 TIME...MOT...LOC 1408Z 320DEG 8KT 3640 9942 3604 9943 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:45 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jul 24, 8:09 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 24, 8:41 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Jul 25, 9:09 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jul 25, 10:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jul 25, 1:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jul 25, 2:42 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garfield and 19 more | 28 hr |
| Jul 25, 3:32 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jul 25, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 42 min |
| Jul 25, 4:57 PM CDT | Special Weather Statement | OUN | Major | 33 min |
| Jul 25, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 52 min |
| Jul 25, 5:11 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Jul 25, 5:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 25, 5:27 PM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| Jul 25, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 27 min |
| Jul 25, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 52 min |
| Jul 25, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 45 min |
| Jul 25, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.